I think I must be a cart horse when I read reaction to morphine!! Been in severe pain since last March, but was taking Oramorph, plus larger and larger doses of MST plus fentanyl patches, plus cocodamol, and nothing touched me!! Never felt knocked out, or gained relief from pain. Fentanyl did work a little bit eventually at higher doses, but the I became allergic to the patches, so bang when that little helper. The only thing that I hated was the taste of Oramorph! Poor docs have thrown the lot at me, including Tramadol, Gabapentine, amitryptaline, you name it, so in the end, decided to ditch the lot and try mind over matter......still in so much pain, but at least I can drive and it's not wrecking my liver and kidneys. Weird isn't it, how different our bodies are? I also had no trouble coming off, no addiction issues, so I think it must be the knackers yard for me for some horse injections!
Thank you to everyone who has taken the time to post a reply. It makes me feel so much better that I'm not the only one going through this. I take alot of comfort from you all. Appointment with onc on Thurs so hopefully will be able to sort it all out. Thanks again x
I've been suffering with bone pain since November last year. It has left me very dabillitated. My GP was very helpful in trying to get the right pain medication and went down the usual route of Oramorph and Oxynorm but unfortunately they did not agree with me either. I would be laid up in bed for the majority of the day feeling so tired and sick. As for the pain, I would be fine if I didn't move but once I needed to get up I couldn't walk so no pain relief really. My Onc was not been involved in sorting out the pain although she did recommend that I hook up with a MacMillan nurse who then recommended my local hospice. I was also taking diclofenec and paracetamol.
At the hospice I met a Palliative consultant who deals with pain medication. She changed my pain medication to modified release diclofenec, paracetamol, tramadol and put me on 2mg steroid. This combination has made a huge difference and my mobility has improved considerably, the pain is so much more bearable and my appetite has returned.
I hope this has been of some help and maybe you do need to speak to someone at a pain clinic. I didn't believe there was anything else that could be done but my palliative consultant is just so helpful and knowlegeable.
I was prescribed Oramorph 4 weeks ago and I have no problems at all with it, apart from the fact it knocks me out. So I take 5 ml at bedtime and that does the trick.
I think there are other types of morphine based medicine out there. I was prescribed one last June and it made me so sick - I spent half the day in bed and it was my birthday ! did not take that again. The point of telling you this is to say there may be a morphine based drug for you, just a question of your Onc. finding one. Although you do seem to have a frightening reaction to it.
I take Oramorph at night and Tramadol and Ibuprofen by day and that keeps the bone pain to manageable levels.
Mine too. My mum had a terrible reaction to oramorph. I found her hiding food in the bedroom because she thought we were starving her. Doctor realized it was the Oramorph and stopped it and she went back to her normal sane self. Later when she went back into hospital with Kidney failure I warned them of her side effects of Morphine based drugs, they ignored me but soon realize and took her off them again. More recently we have discussed with the hospice about morphine and they said they were fully aware of problems with morphine products with some patients and in the last year now used other drugs as standard. Not sure what they are but have been assured that when she needs a stronger pain relief it will be provided.
Hi hope you dont mind me butting in, My mum was given oramorph and it was awful. Made her so confused!
thinking of you and hoping you can 'sort' medication.
I had a bad reaction to oramorph a couple of weeks ago - sick, giddy, clammy and shaky - quite a frightening experience actually. I've managed to stay off it during the daytime now and just take a 5ml dose when I go to bed (it pretty much knocks me out) It's hard though if your pain is such that you need stronger painkillers during the day - may be worth getting an appointment with a pain clinic who may be able to sort out something different for you.
I was wandering if anybody has had the same experience as me? I have bone mets and the pain has been getting alot worse. I was given Oramorph to take at home. This made me feel really ill and I was sick so stopped taking it. Yesterday my oncologists prescribed Oxynorm and I was really ill again. Sickness, dizziness and generally really ill. Anti sickness pills were of no help. I have now stopped these. I realise its the opiate in them that is making me ill, but wander where I will go next if I cant take opiate based drugs. Anyone relate to this?